MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US CERAMAX CERAMIC INSERT 36 X 58; PINNACLE HIP SYSTEM : HIP CERAMIC ACETABULAR LINERS

DEPUY ORTHOPAEDICS INC US CERAMAX CERAMIC INSERT 36 X 58; PINNACLE HIP SYSTEM : HIP CERAMIC ACETABULAR LINERS
Model Number 1218-87-658
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/13/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint#: (b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2020, they had used a 36/58 ceramic liner to implant into the patient.As the surgeon was impacting the ceramic liner into the patient, the liner edge chipped off.He proceeded to remove all pieces of the ceramic that had chipped off.After the chipped pieces were out of the patient he then took the liner out, and did a deep washout to ensure no other pieces were in the patient.We then used a regular altrex liner for the patient instead of the ceramic liner.All chipped parts of the liner were explanted out of the patient, and thrown away.The main part of the liner was washed and sent back to our office.The surgeon did confirm that there was no ceramic debris left in the patient.Doe: (b)(6) 2020.Affected side: unknown.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: examination of the returned device confirms the reported material fracture.Misalignment during impaction leads to a point contact between the insert and shell, contributing to material chipping and/or fracture.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed, and the investigation will be re-opened as necessary.Device history lot: protocols and acceptance certificate were reviewed.The quality documents show that the data obtained on the insert conformed to the specification valid at the time of production.

Brand Name
CERAMAX CERAMIC INSERT 36 X 58
Common Device Name
PINNACLE HIP SYSTEM : HIP CERAMIC ACETABULAR LINERS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
MDR Report Key10749751
Report Number1818910-2020-23471
Device Sequence Number16980652
Product Code MRA
UDI-Device Identifier10603295012542
UDI-Public10603295012542
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K000306
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1218-87-658
Device Catalogue Number121887658
Device Lot Number9413749
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/24/2020
Initial Date Received by Manufacturer 10/13/2020
Supplement Date Received by Manufacturer10/24/2020
12/11/2020
Initial Report FDA Received Date10/28/2020
Supplement Report FDA Received Date10/30/2020
12/11/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1